Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2000, 2:28 PM CDT for Amite County, Pike County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2000, 2:28 PM CDT (19:28 UTC)
- Expired
- Jul 21, 2000, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Amite County, MS, Pike County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456 WUUS54 KLIX 211929 SVRNEW MSC005-113-147-212015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 228 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 315 PM CDT * AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST AMITE COUNTY AND PIKE COUNTY...MOVING SOUTHEAST AT 10 MPH. THESE ARE DANGEROUS STORMS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE THUNDERSTORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3134 9053 3122 9084 3101 9032 3117 9011
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:00 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 21, 11:00 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1100 AM CDT FRI JUL 21 2000 THERE IS MUCH GOING ON THIS MORNING WEATHERWISE. A SURFACE STATIONARY FRONT EXTENDS FROM KSHV TO KMCB TO KMOB. LAST NIGHTS MCS RESIDUALS SHOULD MOVE ALONG THE COLD SIDE OF THE FRONT INTO SW MISSISSIPPI LATER THIS AFTERNOON. A LARGE DYNAMICALLY DRIVEN THUNDERSTORM COMPLEX WAS ALSO MOVING WESTWARD ACROSS THE NW GULF. WITH NEAR RECORD TEMPS THIS SHOULD SPELL BETTER THAN LATELY POPS FOR THIS AFTERNOON AND TONIGHT. THE MIDNIGHT SHIFT LEFT UNQUALIFIED POPS FOR OVERNIGHT AND DEFINITELY AGREE WITH THAT RATIONALE. WILL LEAVE SECOND PERIOD ALONE AT THIS TIME BUT DID UPDATE TO INCREASE POPS TO 50 PERCENT IN MISSISSIPPI COUNTIES OF CWA...40 PERCENT SOUTHSHORE. LEFT KBTR AREA ALONE AS THIS AREA MAY MISS OUT ON ALL FEATURES OTHER THAN SEA BREEZE. ONE LARGE NEGATIVE TO ALL OF THIS IS THE PERSISTENCE OF LOW LEVEL WESTERLY WINDS. NONETHELESS MOISTURE FLUX CONVERGENCE ALONG THE STATIONARY BOUNDARY IS RATHER PRONOUNCED AND MODELS SUGGEST A TROP FOLD FEATURE MOVING INTO MS LATER THIS AFTERNOON. RICKS INDEX USING 348K THETAE LIFT FROM 850 MB OFF ACTUAL 12Z KSIL SOUNDING GAVE A 95% POP...PCPN 3.63...POTL 6.58 FOR TEMPS BELOW 75F. FMAP=3.73...RICKS INDEX 115...PROB SVR 8%...FCST GUSTS 37-47 KT...FCST HAIL 0.50 (MARBLE) WITH A VIL OF 64 J/KG. HAVE INCLUDED SOME SEVERE WORDING IN THE MS ZONES AND FLORIDA PARISHES OF SE LA. .NEW...NONE. LA...HEAT ADVZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN. MS...NONE. 24
In the hours before
Special weather statement, Jul 21, 10:35 AM CDT, 3 hours 53 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-212100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1035 AM CDT FRI JUL 21 2000 ...THERE IS A CHANCE FOR LOCALLY SEVERE THUNDERSTORMS THIS AFTERNOON... A COMPLEX WEATHER SITUATION IS UNFOLDING OVER THE DEEP SOUTH THIS MORNING AND INTO THE AFTERNOON HOURS. AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS ARKANSAS WILL ENTER SOUTHWEST MISSISSIPPI LATER THIS AFTERNOON. A STATIONARY FRONT ALREADY LINGERS ACROSS SOUTHERN MISSISSIPPI. A LARGE SQUALL LINE OF THUNDERSTORMS IN THE NORTHWEST GULF OF MEXICO WILL APPROACH SOUTHEAST LOUISIANA THIS AFTERNOON. DAYTIME TEMPERATURES WILL ALSO REACH THE UPPER 90S BY 3 PM. THE COMBINATION OF THE APPROACHING WEATHER DISTURBANCES AND THE EXCESSIVE DAYTIME HEATING WILL BE CAPABLE OF PRODUCING STRONG THUNDERSTORMS. THE PRIMARY THREAT TODAY WILL BE WIND GUSTS GENERALLY 45 TO 55 MPH...PERIODS OF FREQUENT LIGHTING AND PEA TO MARBLE SIZED HAIL FROM THE STRONGER STORMS. LOCALLY HEAVY RAINFALL WITH RATES OF ONE AND A HALF TO TWO INCHES PER HOUR IS ALSO POSSIBLE. THE MAIN THREAT AREA WILL BE SOUTHWEST AND COASTAL MISSISSIPPI AND THE FLORIDA PARISHES OF SOUTHEAST LOUISIANA. WHILE MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE LEVELS A FEW MAY BRIEFLY PULSE TO SEVERE CONDITIONS PRIMARILY BETWEEN 1 PM AND 5 PM CDT. LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS SHOULD ANTICIPATE AN ACTIVE WEATHER DAY WITHIN THEIR JURISDICTIONS. SPOTTERS MAY BE ACTIVATED IN SOME LOCATIONS ONCE THUNDERSTORM DEVELOPMENT TAKES PLACE. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:10 PM CDT | Flash Flood Warning | LIX | Pike | 2 hr |
| Jul 21, 1:41 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 34 min |
| Jul 21, 1:53 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 67 min |
| Jul 21, 2:16 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 29 min |
| Jul 21, 2:28 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 47 min |
| Jul 21, 2:40 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 75 min |
| Jul 21, 2:56 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 49 min |
| Jul 21, 3:17 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 58 min |
| Jul 21, 3:52 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 53 min |
| Jul 21, 6:30 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.